Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 411, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2007, 7:57 PM CDT for Wheeler County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2007, 7:57 PM CDT (00:57 UTC)
- Expired
- Aug 21, 2007, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 169 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2524 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 220058
SVRLBF
NEC183-220130-
/O.NEW.KLBF.SV.W.0411.070822T0057Z-070822T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES EAST OF PIBEL LAKE STATE RECREATION AREA TO ERICSON...OR
ALONG A LINE EXTENDING FROM 43 MILES EAST OF BURWELL TO 21 MILES
EAST OF BURWELL...AND MOVING SOUTH AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN WHEELER COUNTY AT 810 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.
LAT...LON 4172 9831 4173 9875 4208 9875 4208 9830
4174 9827
TIME...MOT...LOC 0057Z 359DEG 21KT 4180 9830 4174 9873
$$
POWER2 follow-up statements
000
WWUS53 KLBF 220119 RRA
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT TUE AUG 21 2007
NEC183-220130-
/O.CON.KLBF.SV.W.0411.000000T0000Z-070822T0130Z/
WHEELER NE-
819 PM CDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WHEELER COUNTY...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES SOUTHEAST OF PIBEL LAKE STATE RECREATION AREA TO 11 MILES SOUTH
OF ERICSON...OR ALONG A LINE EXTENDING FROM 44 MILES EAST OF BURWELL
TO 24 MILES SOUTHEAST OF BURWELL...MOVING SOUTH AT 20 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.
LAT...LON 4172 9831 4173 9875 4208 9875 4208 9830
4174 9827
TIME...MOT...LOC 0119Z 359DEG 21KT 4167 9830 4161 9873
$$
POWER000
WWUS53 KLBF 220130
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT TUE AUG 21 2007
NEC183-220140-
/O.EXP.KLBF.SV.W.0411.000000T0000Z-070822T0130Z/
WHEELER NE-
830 PM CDT TUE AUG 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY EXPIRES AT 830
PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.
LAT...LON 4172 9831 4173 9875 4208 9875 4208 9830
4174 9827
TIME...MOT...LOC 0130Z 359DEG 21KT 4161 9830 4155 9873
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:50 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 3:50 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT TUE AUG 21 2007 .DISCUSSION... STRONG ZONAL FLOW ACROSS NORTHERN CONUS WITH UPPER LOW SPINNING ACROSS EASTERN CANDIAN PRAIRIES HAS ALLOWED DRY LINE TO SURGE ACROSS WESTERN/CENTRAL CWA AGAIN TODAY WITH TEMPS UPPER 90S TO NEAR 100 AND DEW POINTS DOWN TO MID 30S. RED FLAG CONDITIONS HAVE VERIFIED ACROSS EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. SFC ANALYSIS HAS LOW OVER NE CORNER OF CWA WHERE FOCUS FOR SVR WX SHOULD INITIATE LATE THIS AFTERNOON INTO THE EVENING HOURS. STRONG INSTABILITY AHEAD OF DRY LINE WITH DPNTS IN THE MID 70S FROM BBW TO ONL ALLOWING RATHER LOW LCL HEIGHTS WITH CU TAPPING NEAR 4KFT AND FAIRLY GOOD SHEAR IN LOW LAYERS PER WAVE CLOUDS IN THIS CU FIELD AND TORNADO POSSIBILITY NEAR DOUBLE POINT. HAVE SOME CONCERN FOR POPS ACROSS SOUTHWEST CWA. NAM NOT VERIFY EARLY ON WITH DRY LINE...BUT SHOULD RETREAT WELL BACK TO THE WEST AND INDICATIONS OF HEALTHY LLVL JET TONIGHT COULD REFIRE CONVECTION BACK INTO SANDHILLS PER NAM. HOWEVER KF NOT INDICATING THIS IN LOCAL WSETA AND WILL HOLD OFF FOR NOW. FEW ACTIVE DAYS AS MODERATELY FAST FLOW CONTINUES TO THROW ENERGY INTO PLAINS. FRONT SHOULD BE MEANERING NEAR SOUTHERN BORDER SO CHANCE POPS CONTINUE THROUGH FRIDAY BEFORE WEAK RIDGE BUILD IN AND STRONGER MID LEVEL FLOW SHIFT NORTHEAST. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED...THOUGH TSRA CHANCES INCREASE MAINLY AFTER 3Z ESPECIALLY FOR LBF TAF. SOME UNCERTAINTY EXISTS IS TSRA DEVELOPMENT AND PLACEMENT AS DRY LINE HAS PUSHED THROUGH THE TAF LOCATIONS THIS AFTERNOON. HOWEVER...AS THE FRONT STALLS WOULD EXPECTED A WWD DEW POINT SURGE AGAIN...AS LLJ KICKS IN. AFTER TSRA WINDS DOWN SOME STRATUS SHOULD DEVELOP ALONG AND NORTH OF WHERE FRONT ENDS UP. SO...WOULD EXPECT SOME MVFR TO SHOW UP WITH TWEB ROUTES 264 AND POSSIBLY 098. && .FIRE WEATHER... RED FLAG CONDITIONS WILL REMAIN IN PLACE THROUGH EARLY EVENING AS DRY LINE HAS DROPPED RH LEVEL WELL INTO LOW TEENS. DRY LINE SHOULD RETREAT BACK NORTH AND ALLOW FOR RECOVERY BY SUNSET. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ FOR EASTERN PANHANDLE INTO PORTIONS OF SOUTHWEST NEBRASKA. && 13/JWS
Hazardous weather outlook, Aug 21, 4:09 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT TUE AUG 21 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-222115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 409 PM CDT TUE AUG 21 2007 /309 PM MDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT EAST OF A LINE FROM VALENTINE TO OGALLALA. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOW ITS EASTWARD PROGRESS THROUGH THE EVENING HOURS. ALONG AND AHEAD OF THE FRONT...A WARM AND UNSTABLE AIR MASS RESIDES...AS DRIER AIR MOVES IN BEHIND THE FRONT. THE BOUNDARY BETWEEN THESE SYSTEMS WILL LIKELY BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT INITIALLY EAST OF A LINE FROM AINSWORTH TO HAYES CENTER DURING THE EVENING HOURS. HOWEVER...AS THE FRONT STALLS LATER TONIGHT...THE WARM AND MOIST AIR IS EXPECTED TO RETURN WESTWARD. IN ADDITION...LOW LEVEL WINDS WILL INCREASE...ALLOWING THUNDERSTORM DEVELOPMENT TO OCCUR FURTHER WEST. THE MAIN SEVERE WEATHER THREAT ACROSS THE AREA WILL BE MAINLY LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR TORNADOES WILL EXIST IN BOYD...HOLT...ROCK...GHARFIELD AND WHEELER COUNTIES THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MID WEEK AS THE AFOREMENTIONED FRONT REMAINS ACROSS THE AREA THROUGH WEDNESDAY. THOUGH COOLER CONDITIONS WILL BE IN PLACE ACROSS THE AREA...AN UNSTABLE AIRMASS WILL REMAIN. THEREFORE...AS A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS INTERACTS WITH THE FRONT...THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...A FEW OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. A DRIER AND LESS ACTIVE WEATHER PATTERN IS EXPECTED TO RETURN DURING THE FIRST PART OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM VALENTINE TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 21, 6:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 S EUSTIS 40.52N 100.03W
08/21/2007 E1.25 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, Aug 21, 7:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 13 NW BARTLETT 42.02N 98.73W
08/21/2007 E1.75 INCH WHEELER NE PUBLIC
GOLFBALL...HALF DOLLAR AND QUARTER SIZE HAIL AND STRONG
WINDS
&&
MBYRDLocal storm report, Aug 21, 7:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 2 SSE EUSTIS 40.64N 100.01W
08/21/2007 E1.00 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, Aug 21, 7:24 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 11 NE BURWELL 41.89N 98.98W
08/21/2007 E0.88 INCH GARFIELD NE PUBLIC
&&
MBYRDLocal storm report, Aug 21, 7:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 1 SSW EUSTIS 40.65N 100.04W
08/21/2007 E0.75 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, Aug 21, 7:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL BURWELL 41.78N 99.13W
08/21/2007 E1.00 INCH GARFIELD NE EMERGENCY MNGR
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| Aug 21, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 49 min |
| Aug 21, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
| Aug 21, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| Aug 21, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 48 min |
| Aug 22, 3:12 AM CDT | Flash Flood Watch | LBF | Boyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more | 30 hr |
| Aug 22, 5:44 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 61 min |
| Aug 22, 5:59 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 46 min |
| Aug 22, 6:39 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Aug 22, 7:20 AM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 40 min |
| Aug 22, 7:33 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 57 min |
| Aug 22, 8:22 AM CDT | Severe Thunderstorm Warning | LBF | McPherson | 38 min |
| Aug 22, 8:24 AM CDT | Severe Thunderstorm Warning | LBF | Thomas | 51 min |
| Aug 22, 8:44 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 32 min |
| Aug 22, 8:59 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 31 min |
| Aug 22, 9:25 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
| Aug 22, 9:29 AM CDT | Severe Thunderstorm Warning | LBF | McPherson | 31 min |
| Aug 22, 9:59 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 46 min |
| Aug 22, 10:46 AM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 29 min |
| Aug 22, 10:52 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 19 min |
| Aug 22, 2:53 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Aug 22, 3:29 PM CDT | Flash Flood Warning | LBF | Garfield, Wheeler | 3 hr |
| Aug 22, 3:44 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.